Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

Ends of hyperbolic $ 3$-manifolds


Author: Richard D. Canary
Journal: J. Amer. Math. Soc. 6 (1993), 1-35
MSC: Primary 57M50; Secondary 30F40
MathSciNet review: 1166330
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ N = {{\mathbf{H}}^3}/\Gamma $ be a hyperbolic $ 3$-manifold which is homeomorphic to the interior of a compact $ 3$-manifold. We prove that $ N$ is geometrically tame. As a consequence, we prove that $ \Gamma $'s limit set $ {L_\Gamma }$ is either the entire sphere at infinity or has measure zero. We also prove that $ N$'s geodesic flow is ergodic if and only if $ {L_\Gamma }$ is the entire sphere at infinity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 57M50, 30F40

Retrieve articles in all journals with MSC: 57M50, 30F40


Additional Information

DOI: http://dx.doi.org/10.1090/S0894-0347-1993-1166330-8
PII: S 0894-0347(1993)1166330-8
Article copyright: © Copyright 1993 American Mathematical Society